Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome and the Rheumatologist

@article{Adwan2017DrugRW,
  title={Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome and the Rheumatologist},
  author={Marwan Hmoud Adwan},
  journal={Current Rheumatology Reports},
  year={2017},
  volume={19},
  pages={1-9}
}
  • M. Adwan
  • Published 30 January 2017
  • Medicine
  • Current Rheumatology Reports
Purpose of the ReviewThe purpose of the review is to summarise the various drugs used in rheumatology practice implicated in the causation of DRESS syndrome.Recent FindingsThe most commonly reported drugs are allopurinol, sulfasalazine and minocycline, which pose a very high risk for DRESS syndrome development, followed by strontium ranelate and dapsone. Other, less commonly reported, drugs include leflunomide, hydroxychloroquine, non-steroidal anti-inflammatory drugs, febuxostat, bosentan and… 
Allopurinol-Induced Drug Reaction With Eosinophilia and Systemic Symptoms: A Case Report.
TLDR
Emergency providers should be able to recognize the clinical manifestations of DRESS, know what diagnostic studies are indicated, and be familiar with the appropriate treatment.
Clozapine-related drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome: a systematic review
TLDR
A systematic review and characterization of clozapine-related DRESS syndrome, a severe, multiorganic, and potentially life-threatening drug-induced hypersensitivity reaction, linked to several common drugs, including antiepileptics, antibiotics, and several psychotropic drugs, is conducted.
Sulfasalazine-induced drug reaction with eosinophilia and systemic symptoms (DRESS) with concomitant acute chikungunya virus infection: possible role of new viral trigger
TLDR
It is described here a case a sulfasalazine-induced DRESS with coexisting chikungunya fever, and chikunya virus (CV) is document as a possible triggering agent for DRESS.
A Rare Cause of Drug-Induced Skin Rash and Eosinophilia
TLDR
A 60-year-old male patient admitted with skin rashes, stomatitis, dyspnea, jaundice, elevated liver enzymes, acute renal failure, and eosinophilia is presented, who was diagnosed with allopurinol-related DRESS syndrome.
DRESS syndrome in response to Denosumab: First documented case report
TLDR
The first documented case of Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) syndrome following denosumab administration is reported, which is an extremely rare but potentially life-threatening hypersensitivity reaction.
A Case Report of Fulminant Type 1 Diabetes Mellitus Caused by Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Complicated by Iodine-Induced Thyrotoxicosis
TLDR
A patient who recovered from DRESS but developed fulminant type 1 diabetes complicated with iodine-induced thyrotoxicosis is reported, sheds light on the pathogenesis of DRESS and its sequelae and illustrates that patients with DRESS require long-term care and follow-up.
Unravelling cases of clozapine-related Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) in patients reported otherwise: A systematic review
TLDR
Clozapine-related DRESS may be rare, but also underreported, and Clinicians need to be aware of it even in patients under clozAPine-monotherapy or without skin rash.
Immunosuppressive and immunomodulator therapy for rare or uncommon skin disorders in pandemic days
TLDR
Immunosuppressive and immunomodulatory therapies are important in dermatology, but indications are influenced by SARS‐CoV‐2, and there are ongoing studies which suggest that some biological treatments may reduce cytokine storm impeding the COVID‐19 progression as a result.
Autoimmune and medication-induced lymphadenopathies.
This article will provide a discussion of some common autoimmune disorders that could affect the lymph nodes and potentially mimic B and T-cell lymphomas. Some of these disorders are more
Update on the use of dapsone in dermatology
TLDR
Existing evidence on the mechanisms of action of dapsone, its FDA‐approved indications, off‐label uses, and side effects are discussed.
...
1
2
...

References

SHOWING 1-10 OF 87 REFERENCES
Drug reaction with eosinophilia and systemic symptoms syndrome is not uncommon and shows better clinical outcome than generally recognised.
TLDR
Most patients with this disease showed a better clinical outcome than that which had been generally expected, and antibiotics were the most frequently implicated drug group, followed by anticonvulsants.
Bosentan-Induced Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome
TLDR
A patient with SSc who had previous skin allergy occurrence following the use of various drugs, and who developed a severe hypersensitive reaction after bosentan administration is described, which might have contributed to this adverse event.
Allopurinol-Induced Recurrent DRESS Syndrome: Pathophysiology and Treatment
TLDR
A syndrome characterized by exfoliative dermatitis, hepatitis, interstitial nephritis, and eosinophilia, termed allopurinol hypersensitivity syndrome, has been described, and its etiology related to the accumulation of one of allopirinol's metabolites, oxypur inol, of which clearance is decreased in the setting of renal insufficiency and the use of thiazide diuretics.
Clinical, aetiological and therapeutic findings in Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) syndrome, four years experience in a third-level Mexican hospital
TLDR
For correct diagnosis and intervention it is essential to identify the different clinical patterns of drug-induced skin reactions; DRESS syndrome in particular, is a drug- induced skin reaction that can endanger a patient's life, and therefore it is important that it is correctly identified and managed.
Risk assessment of drug‐induced drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome: a disproportionality analysis using the French Pharmacovigilance Database
TLDR
This study collected all ADRs recorded in the French Pharmacovigilance Database during 3 years from 1 September 2007 and identified those drugs most frequently associated withDRESS syndrome spontaneously reported in France and to compare the risk of DRESS syndrome between these drugs.
Cyclosporine Treatment of Drug-Induced Hypersensitivity Syndrome.
TLDR
A short course of cyclosporine in the acute care setting may be an alternative to longer courses of systemic corticosteroids in the treatment of DIHS.
Leflunomide-induced DRESS syndrome with renal involvement and vasculitis
TLDR
An unusual case of DRESS syndrome due to Leflunomide is reported, also complicated by renal involvement in the form of granulomatous interstitial nephritis and vasculitis.
Drug rash with eosinophilia and systemic symptoms (DRESS) in patients receiving strontium ranelate
TLDR
DRESS is a well-identified and characterised adverse reaction to strontium ranelate and should be integrated in the risk-benefit balance evaluation of patient treatment, and the occurrence of a rash should lead to prompt and permanent treatment discontinuation with careful follow-up.
The DRESS syndrome: a literature review.
TLDR
Culprit drug withdrawal and corticosteroids constituted the mainstay of DRESS treatment, and the outcome was death in 9 cases, but no predictive factors for serious cases were found.
Drug-induced hypersensitivity syndrome/drug reaction with eosinophilia and systemic symptoms (DIHS/DRESS): 11 years retrospective study in Thailand.
TLDR
Allopurinol-induced DRESS had the longest onset time, and was associated with higher eosinophilia and incidence of renal involvement and cotrimoxazole were the major causes.
...
1
2
3
4
5
...